MAUDE Adverse Event Report: 3M HEALTH CARE 3M MICROPORE SURGICAL TAPE; TAPE AND BANDAGE, ADHESIVE

3M HEALTH CARE 3M MICROPORE SURGICAL TAPE; TAPE AND BANDAGE, ADHESIVE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Burning Sensation (4540); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577)
Date of Event 06/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2, a4: not provided.H10: a sample has been returned and a lot number was provided; analysis is ongoing.End of report.
 
Event or Problem Description
Skin redness, induration, swelling, itchiness, and a burning sensation developed eight days after a breast reduction surgery at the perimeter of.Where 3m micropore surgical tape was applied on both breasts.Several layers of tape were applied over sutured incisions.Skin preparation for the surgery included chlorhexidine gluconate.At the end of the procedure, the area was cleansed with a hydrogen peroxide/saline mixture and alcohol was applied to the incisions and allowed to dry prior to tape application.The tape was applied one time and was not difficult to remove.Topical hydrocortisone was applied.On post-operative day eleven, temovate(r) (clobetasol propionate) topical was prescribed, after which the symptoms improved.The reporter informed that they have used this tape product for several years without issue.The reporter felt that the newer boxes of tape had a strong glue/chemical odor whereas older boxes with a black side did not.

Brand Name
3M MICROPORE SURGICAL TAPE
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
Manufacturer (Section G)
3M DEUTSCHLAND GMBH WERK KAMEN
edisonstrasse 6
59174 kamen
kamen, deu,
GM  
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144-1000
6514612670
MDR Report Key17407440
Report Number2110898-2023-00068
Device Sequence Number20613401
Product Code KGX
UDI-Device Identifier04064035099688
UDI-Public04064035099688
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/22/2025
Device Model NumberN/A
Device Catalogue Number1530-1
Device Lot Number105126291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2023
Initial Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian